Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 13, 2007, 1:22 AM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 1:22 AM CST (07:22 UTC)
- Expired
- Feb 13, 2007, 2:00 AM CST
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 130722
SVRLIX
LAC057-109-130800-
/O.NEW.KLIX.SV.W.0009.070213T0722Z-070213T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 AM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HOUMA
* UNTIL 200 AM CST
* AT 116 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF HOUMA...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOUMA BY 135 AM CST
BAYOU CANE AND 8 MILES SOUTHEAST OF GRAY BY 140 AM CST
MATHEWS...RACELAND AND LOCKPORT BY 155 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2946 9097 2934 9081 2969 9038 2985 9052
2990 9076
$$1 follow-up statement
000
WWUS54 KLIX 130749
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 AM CST TUE FEB 13 2007
LAC057-109-130800-
/O.CON.KLIX.SV.W.0009.000000T0000Z-070213T0800Z/
LAFOURCHE LA-TERREBONNE LA-
149 AM CST TUE FEB 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR TERREBONNE AND LAFOURCHE PARISHES...
AT 148 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES EAST OF BAYOU CANE...OR ABOUT 6 MILES NORTHEAST OF HOUMA...
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MATHEWS...RACELAND AND 6 MILES NORTHWEST OF LOCKPORT BY 155 AM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST TUESDAY MORNING
FOR SOUTHEAST LOUISIANA.
LAT...LON 2959 9083 2949 9069 2969 9044 2985 9052
2987 9068
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:15 PM CST, 10 hours 7 minutes earlier.
Area forecast discussion, Feb 12, 3:15 PM CST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CST MON FEB 12 2007 .DISCUSSION...SOME VERY ACTIVE WEATHER SHOULD BEGIN TO IMPACT THE FORECAST AREA LATER TONIGHT. LOW PRESSURE AT THE SURFACE CONTINUES TO EVOLVE THIS AFTERNOON OVER N TX WHILE THE UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS. THESE FEATURES ARE EXPECTED TO PHASE TOGETHER THIS EVENING AND EVENTUALLY SWING INTO THE LOWER MISSISSIPPI VALLEY LATE TONIGHT AND EARLY TUE. WHILE THE SURFACE LOW STILL LOOKS TO TRACK WELL NORTH OF THE CWA/PWA...THE UPPER SHORTWAVE IS FORECAST TO DROP INTO THE GULF COAST REGION BY TUE WITH DECENT FORCING UNDERCUTTING THE TROUGH. IN ADDITION...A POTENT UPPER JET IS STILL INDICATED BY THE GFS TO TRAVERSE ACROSS THE REGION WITH THE FAVORABLE LEFT FRONT QUADRANT IN GOOD PROXIMITY WITH THE FORECAST AREA THEREBY ENHANCING THE VERTICAL PROFILE. THIS LEADS TO A DEFINITE THREAT OF DAMAGING WIND GUSTS ALONG WITH LARGE HAIL FOR LATE TONIGHT AND INTO THE MORNING HOURS TUE AS A SQUALL LINE DEVELOPS AND MOVES EASTWARD ACROSS THE AREA. WHILE THE DEFINITE TORNADO THREAT IS MINIMIZED INITIALLY DUE TO THE SURFACE LOW PASSING NORTH OF THE FORECAST AREA...INCREASING DESTABILIZATION OFF THE COAST MAY ENHANCE LOW LEVEL HELICITY ENOUGH TO CAUSE SOME TSTM CELLS TO ROTATE ESPECIALLY WITH ROUGE CELLS DEVELOPING AHEAD OF THE MAIN SQUALL LINE. THE TORNADO THREAT MAY GET A FURTHER BOOST IF A WARM FRONT IS ABLE TO MOVE WELL ENOUGH INLAND TO FURTHER ENHANCE LOW LEVEL CURVATURE. THE SEVERE WEATHER THREAT SHOULD COME TO AN END TUE AFTERNOON AS THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION AND THE UPPER TROUGH SHEARS TOWARD THE NORTHEAST. INCREASING SURFACE WINDS THOUGH ARE EXPECTED BEHIND THE FRONT AS COOLER AIR FILTERS INTO THE REGION WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING. STRONG AND COLD CANADIAN HIGH PRESSURE IS STILL EXPECTED TO BUILD SOUTHWARD ACROSS THE PLAINS STATES BY MID WEEK WITH SOME FRIGID CONDITIONS DEVELOPING ACROSS THE AREA BY FRI. THE WIND FIELD OVER THE GULF WATERS SHOULD ALSO BECOME REINFORCED BY THIS WEEKEND AS THE COLDER AIR ADVECTS INTO THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... MCB 56 71 36 49 / 70 50 10 0 BTR 56 71 38 50 / 70 50 10 0 MSY 58 73 43 51 / 60 60 10 0 GPT 56 69 41 52 / 50 60 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, Feb 12, 11:00 AM CST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON FEB 12 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1100 AM CST MON FEB 12 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .SEVERE THUNDERSTORMS... SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50 MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE. IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY OF STURDY NEARBY SHELTER LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SEVERE WEATHER... SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS. .SEASONAL HAZARDS... FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT. .MARINE HAZARD... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:46 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 44 min |
| Feb 13, 2:04 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 41 min |
| Feb 13, 2:28 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 32 min |
| Feb 13, 2:39 AM CST | Special Marine Warning | LIX | 51 min | |
| Feb 13, 3:00 AM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard | 45 min |
| Feb 13, 3:37 AM CST | Special Marine Warning | LIX | 23 min | |
| Feb 13, 3:54 AM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Feb 13, 4:00 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 45 min |
| Feb 13, 4:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Feb 13, 5:29 AM CST | Special Marine Warning | LIX | 91 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.